Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 51, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 26, 2015, 2:04 PM CDT for Vernon County, Missouri. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 2:04 PM CDT (19:04 UTC)
- Expired
- Jun 29, 2015, 1:58 AM CDT
- In force
- 60 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7).
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 26, 12:38 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 26, 12:38 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CDT Fri Jun 26 2015 .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT FRI JUN 26 2015 A stationary front remains draped near the I-70 corridor early this morning and continues to provide a focus storm development as a shortwave trough moves across eastern Kansas. Further to the west...another storm complex has developed over western Kansas ahead of another shortwave trough. These disturbances will help nudge the I-70 front south across the forecast area through the day. Will keep higher end precipitation chances going through the day. Temperatures may get a little warmer than previously expected along the AR/southeast KS borders. Otherwise will keep the lower to mid 80s going for max temperatures. Precipitation chances will decrease from northwest to southeast through the evening as the front and upper level disturbances shift southeast of the region. .LONG TERM...(Saturday through Thursday) Issued at 303 AM CDT FRI JUN 26 2015 Much drier conditions are expected for Saturday as high pressure spreads southward from the upper Midwest. Temperatures and dewpoint temps should average around 10 degrees lower than todays values. From Sunday through the middle of the workweek...upper level northwest flow becomes well established...bringing continued cooler conditions. The latest models show a clipper system moving across the area on Sunday night and Monday. This will bring us a fairly quick shot of storms with the highest chances mainly northeast of Springfield. Another clipper system may impact the area around Wednesday/Thursday. Exact timing this far out on these type of systems is pretty tricky, so went with mainly slight chance to chance pops through midweek. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1238 PM CDT FRI JUN 26 2015 For the KSGF/KJLN/KBBG TAFS: Biggest forecast concerns are on handling the convection this afternoon at the taf sites and then the potential for post frontal stratus development tonight. Surface front remained across central Missouri early this afternoon with the short term models pushing this southward through the area this afternoon and then south of the taf sites this evening. Strongest storms are expected to the southeast of the taf sites with the rain ending from west to east by mid afternoon. Still expect variable ceilings this afternoon from VFR outside of convection to IFR in some of the convective elements in and near the taf sites. Short term models continue to show the potential for post frontal stratus development tonight, especially at the KSGF and KBBG aerodromes. Will continue to mention this in the tafs with a tempo broken MVFR ceiling. Some guidance is showing IFR conditions so cannot rule that out. Drier air then advects in towards the end of the taf period with clearing skies. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Raberding
Hazardous weather outlook, Jun 26, 9:31 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 931 AM CDT FRI JUN 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 931 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST ACROSS THE OZARKS REGION THROUGH MID DAY. FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY WITH SOME OF THE STRONGER STORMS. THERE IS A LIMITED RISK FOR DAMAGING WIND GUSTS IN FAR SOUTH CENTRAL MISSOURI THIS AFTERNOON...AS THIS AREA BECOMES UNSTABLE. NO SEVERE WEATHER IS EXPECTED ELSEWHERE. FLASH FLOODING IS ONGOING OVER LOCATIONS ACROSS BOURBON...VERNON...AND ST. CLAIR COUNTY. LOW WATER CROSSINGS AND LOW LYING AREAS WILL BE THE PRIMARY FLOOD RISKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM BULL SHOALS LAKE TO EMINENCE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jun 26, 9:00 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 1 N LOWRY CITY 38.15N 93.73W
06/26/2015 ST. CLAIR MO LAW ENFORCEMENT
SHERIFF DEPARTMENT RECEIVED A REPORT OF WATER OVER THE
ROAD NEAR HIGHWAY A IN SAINT CLAIR COUNTY.
&&
AFOSCATOLocal storm report, Jun 26, 9:19 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 1 NNE WARSAW 38.25N 93.38W
06/26/2015 BENTON MO PUBLIC
SEVERAL REPORTS OF TREES DOWN IN CITY LIMITS. AROUND 0340
AM A REPORT OF A TREE DOWN NEAR POLK STREET AND HILLCREST
LANE.
&&
AFOSCATOLocal storm report, Jun 26, 10:05 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG LAURIE 38.20N 92.83W
06/25/2015 MORGAN MO PUBLIC
A COUPLE TREES WERE DOWNED NEAR LAURIE.
&&
WISELocal storm report, Jun 26, 10:58 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND DMG LAURIE 38.20N 92.83W
06/26/2015 MORGAN MO LAW ENFORCEMENT
A LARGE TREE WAS BLOWN OVER BLOCKING A ROAD AND TWO FIRE
WORK TENTS COLLAPSE IN THE CITY OF LAURIE.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jun 26, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair, Vernon | 62 min |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 2 more | 65 min |
| Jun 26, 4:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 7:43 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 47 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.